MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX14
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported spring tip damage was confirmed.The reported difficult removal could not be confirmed through analysis due to the operational context of the reported issue.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported spring tip damage appears to be related to circumstances of the procedure.The guide wire was returned without any missing segments.However, the strain relief coil is separated and unraveled from the adhesive bond and the proximal end is pulled distally toward the spring tip.There is no indication of a strain relief issue, but more of an applied force on the guide wire core in the strain relief section that surpassed the material strength, resulting in the unraveling.This is consistent with complaint details that state ¿the guidewire was forcefully removed and did not fracture, however, the spring tip was frayed.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that a viperwire peripheral flextip guidewire was used with a peripheral orbital atherectomy device (oad) to treat calcification diffused disease throughout the posterior tibial (pt) artery to the dorsalis pedis (dp).Eight treatments were performed in the pt on low speed, the viperwire guidewire crossed the ankle and the oad did not cross the ankle by physician's choice.It was noted that there was no issue with the oad.The physician purposely stayed away from that area due to anatomy and to keep plenty of space away from wire tip.The vessel was ballooned and there was difficulty during removal of the guidewire from the vessel after treatment.The guidewire was forcefully removed and did not fracture, however, the spring tip was frayed.It was noted that oad and guidewire did not make contact during the procedure.The physician suspected the issue was due to patient anatomy.It was noted that the issue with the guidewire happened in the foot where there was no prior treatment with oad or any ballooning.The patient was stable.Initial analysis of the returned viperwire peripheral guidewire indicated that the spring tip strain relief was unraveled but not detached or separated.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24211821
Report Number3004742232-2026-00009
Device Sequence Number12133463
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)270630(10)576026-1
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number576026-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityHispanic